Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Sep 30, 2010, 5:20 PM EDT for Martin County, Washington County, North Carolina. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2010, 5:20 PM EDT (21:20 UTC)
- Expired
- Sep 30, 2010, 5:30 PM EDT
- In force
- 10 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Martin County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 119 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2816 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 4.9
- Supercell composite
- 21.5
The text
As transmitted, in the capitals the NWS used until 2016.
580
WFUS52 KMHX 302120
TORMHX
NCC117-187-302130-
/O.NEW.KMHX.TO.W.0009.100930T2120Z-100930T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
520 PM EDT THU SEP 30 2010
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
EAST CENTRAL MARTIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER HINSON...OR 8 MILES SOUTHWEST OF PLYMOUTH...MOVING
NORTH AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3587 7690 3582 7690 3582 7688 3583 7686
3589 7684 3589 7681 3586 7678 3588 7674
3573 7672 3571 7694 3589 7698 3590 7694
TIME...MOT...LOC 2120Z 173DEG 48KT 3581 7685
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 30, 3:41 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 30, 3:41 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EDT THU SEP 30 2010
.SYNOPSIS...
STRONG LOW PRESSURE...ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM NICOLE WILL MOVE NORTH OF THE AREA TONIGHT...WITH A COLD
FRONT SWEEPING OFFSHORE BY EARLY FRIDAY. STRONG CANADIAN HIGH
PRESSURE WILL BUILD NORTH OF THE AREA FOR THE NEXT FEW DAYS.
MEANWHILE ANOTHER AREA OF LOW PRESSURE WILL MOVE OFFSHORE OF NORTH
CAROLINA SUNDAY INTO MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 345 PM THURSDAY...PLUME OF DEEP MOISTURE CONTINUES TO
SPREAD FROM SOUTH TO NORTH FROM THE BAHAMAS INTO SOUTHEAST
VIRGINIA. LARGE AREA OF HEAVY RAIN CONTINUES TO TRAIN ACROSS OUR
CWA...MAINLY WEST OF HIGHWAY 17 WITH FLOODING RAINFALL CONTINUING.
WILL CONTINUE FLOOD WATCH UNTIL 08Z WITH AN ADDITIONAL 2 TO 4
INCHES POSSIBLE. STORM TOTAL RAINFALL AMOUNTS BACK TO SUNDAY SHOW
AN INCREDIBLE 16.6 INCHES OVER PORTIONS OF NORTHEAST ONSLOW
COUNTY...SO EVEN ONCE THE RAINFALL ENDS...WATERS WILL BE SLOW TO
RECEDE. AS TROPICAL REMNANT LOW MOVES NORTH OF THE AREA LATER
TONIGHT...THE RAIN SHOULD GRADUALLY START TO DIMINISH LATE TONIGHT
AND EARLY FRIDAY MORNING. THE DEPARTING LOW WILL FINALLY PULL A
STRONG COLD FRONT OFFSHORE BY EARLY FRIDAY MORNING. LOWS TONIGHT
SHOULD DROP INTO THE 60S INLAND TO AROUND 70 NEAR THE COAST.
LINGERING SHOWERS FRIDAY SHOULD MOSTLY DIMINISH BY AFTERNOON WITH
SOME PARTIAL SUNSHINE. MAX TEMPS SHOULD BE IN THE LOWER TO MIDDLE
70S.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 345 PM THURSDAY...THE FIRST TASTE OF TRUE FALL LIKE WEATHER
WILL BE FELT FRIDAY NIGHT AS MINS RANGE FROM THE UPPER 40S WELL
INLAND TO AROUND 60 ON THE COAST. SATURDAY SHOULD BE PLEASANT WITH
MOSTLY SUNNY SKIES WITH MAX TEMPS IN THE LOWER AND MIDDLE 70S.
ANOTHER PLEASANT NIGHT SATURDAY NIGHT WITH MINS AGAIN INTO THE 50S
MOST AREAS. NAM12 AND ECMWF HAVE BEEN FAIRLY CONSISTENT IN
PRODUCING ANOTHER LOW OFF THE CAROLINAS COAST AND SPREADING
MOISTURE INTO MAINLY THE COASTAL SECTIONS SUNDAY AND ESPECIALLY
SUNDAY NIGHT WHERE WILL HAVE HIGH CHANCE POPS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 345 PM THURSDAY...UPPER LOW WILL CONTINUE TO CUT OFF OVER
THE OHIO VALLEY THROUGH THE MIDDLE OF NEXT WEEK WITH STRONG
SPRAWLING SURFACE HIGH PRES BUILDING SOUTH FROM THE GREAT LAKES.
TEMPS WILL BE CLOSE TO SEASONAL NORMALS WITH MINS MAINLY IN THE
50S AND MAXES IN THE 70S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 345 PM THU...MVFR TO LIFR CONDITIONS ACROSS THE AREA THIS
AFTERNOON WITH WIDESPREAD RAIN. NO IMPROVEMENT TO CONDITIONS
OVERNIGHT. RAIN WILL SLOWLY TAPER OFF BUT CEILINGS AND
VISIBILITIES WILL REMAIN VERY LOW. LOW PRESSURE WILL TRACK NORTH
ACROSS THE COASTAL PLAIN THIS EVENING WITH VERY SWITCHABLE WIND
DIRECTION. AFTER MIDNIGHT WINDS WILL BECOME NORTHWEST AROUND 10
KNOTS. CEILINGS WILL SLOWLY LIFT FRIDAY MORNING. EXPECT VFR
THROUGHOUT THE AREA BY MID-MORNING FRIDAY. VFR CONDITIONS INTO
SATURDAY EVENING...BUT LOW CLOUDS AND A CHANCE OF RAIN WILL RETURN
SUNDAY INTO EARLY NEXT WEEK. ANOTHER LOW IS FORECAST FOR FORM OFF
THE GEORGIA COAST SUNDAY AND TRACK QUICKLY NORTH...PASSING BY THE
OUTER BANKS SUNDAY NIGHT/MONDAY MORNING.
&&
.MARINE...
AS OF 345 PM THU...CONSENSUS FAVORS THE 30/00Z ECMWF SO AM USING
IT FOR THE AFTERNOON MARINE PACKAGE. FIRST SURFACE LOW HAS MOVED
NORTH INTO THE MID-ATLANTIC STATES THIS AFTERNOON. THE 2ND LOW IS
NOW OVER THE GEORGIA OFFSHORE WATERS AND MOVING RAPIDLY NORTH. THE
LOW WILL TRACK ACROSS THE COASTAL PLAIN THIS EVENING AND INTO THE
MID-ATLANTIC STATES OVERNIGHT...PULLING THE FRONTAL BOUNDARY OFF
THE COAST. BASED ON THIS...MADE SOME ADJUSTMENTS TO CURRENT
HEADLINES. GALE WARNING NOW IN EFFECT FOR ALL WATERS ENDING AT 05Z
FRIDAY. ONCE THE GALES COME DOWN...SMALL CRAFT ADVISORIES WILL BE
IN EFFECT FOR MOST OF OUR COASTAL WATERS FOR THE REMAINDER OF THE
PERIOD. WILL EXTEND COASTAL FLOOD ADVISORY FOR OUTER BANKS
DARE/HYDE THROUGH MIDNIGHT...AND ALLOW IT TO EXPIRE AT 00Z FOR THE
REMAINDER OF THE COUNTIES WHERE IT IS NOW IN EFFECT. NORTHEAST
FLOW IN STORE ACROSS THE MARINE AREA THIS WEEKEND WITH HIGH
PRESSURE OVER THE NORTHERN PLAINS AND THE FRONTAL BOUNDARY OFF THE
COAST. LOW PRESSURE WILL FORM ON THE FRONT OVER THE GEORGIA
OFFSHORE WATERS ON SUNDAY THEN TRACK NORTH...PASSING JUST EAST OF
CAPE HATTERAS SUNDAY NIGHT/EARLY MONDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ029-044>047-079>081-
090>095-098-103-104.
COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ047-
080-081-093>095-098-103-104.
HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR NCZ095-098-103-
104.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ047-081-095-
103-104.
MARINE...GALE WARNING UNTIL 1 AM EDT FRIDAY FOR AMZ130-135-150-152-154-
156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...HSA
MARINE...HSAHazardous weather outlook, Sep 30, 3:31 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 331 PM EDT THU SEP 30 2010 NCZ029-044>046-079-090>092-011945- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-JONES- 331 PM EDT THU SEP 30 2010 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-011945- OUTER BANKS DARE-OUTER BANKS HYDE- 331 PM EDT THU SEP 30 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH RIP CURRENT RISK. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HIGH SURF ADVISORY. MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-011945- CARTERET- 331 PM EDT THU SEP 30 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH RIP CURRENT RISK. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HIGH SURF ADVISORY. MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-011945- ONSLOW- 331 PM EDT THU SEP 30 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH RIP CURRENT RISK. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HIGH SURF ADVISORY. MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ080-093-094-011945- BEAUFORT-CRAVEN-PAMLICO- 331 PM EDT THU SEP 30 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-011945- MAINLAND DARE-MAINLAND HYDE- 331 PM EDT THU SEP 30 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 3:08 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT THU SEP 30 2010 NCZ092-093-095-098-302000- JONES-CRAVEN-CARTERET-ONSLOW- 308 PM EDT THU SEP 30 2010 ...STRONG SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT ONSLOW...CARTERET...CRAVEN AND JONES COUNTIES UNTIL 400 PM EDT... AT 306 PM EDT...A CLUSTER OF STRONG SHOWERS AND POSSIBLE THUNDERSTORMS WAS LOCATED ALONG THE BEACHES OF ONSLOW AND CARTERET COUNTIES MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SILVERDALE...AND...STELLA AT 315 PM EDT...MAYSVILLE...AND...DEPPE AT 325 PM EDT...POLLOCKSVILLE AT 335 PM EDT...RHEMS...AND...RIVER BEND AT 340 PM EDT...TUSCARORA...AND...CLARK AT 345 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CAPE CARTERET...EMERALD ISLE...HALF MOON...JACKSONVILLE...JAMES CITY...NEW BERN...NEW RIVER AIR STATION...PINEY GREEN...PUMPKIN CENTER...RICHLANDS...SNEADS FERRY...SWANSBORO...COMFORT...HAMMOCKS BEACH...HUBERT...KELLUM...KUHNS...MIDWAY PARK...RIVERDALE...SALTER PATH...AND VERONA. WIND GUSTS OF 40 TO 55 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Local storm report, Sep 30, 4:44 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM STORM SURGE 5 NE BEAUFORT 34.77N 76.59W
09/30/2010 E1.50 FT CARTERET NC EMERGENCY MNGR
SOUND SIDE COASTAL FLOODING RESULTING IN SEVERAL INCHES
COVERING HIGHWAY 70 OUTSIDE OF BEAUFORT, NC AT THE NORTH
RIVER BRIDGE.
0200 PM STORM SURGE BEAUFORT 34.72N 76.65W
09/30/2010 M1.58 FT CARTERET NC OTHER FEDERAL
NOAA NOS TIDE GAUGE IN BEAUFORT RECORDED A HIGH TIDE OF
1.58 FT ABOVE NORMAL.
&&
RSBLocal storm report, Sep 30, 4:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
451 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 2 W EMERALD ISLE 34.66N 77.07W
09/30/2010 CARTERET NC NWS EMPLOYEE
INTERSECTION AT OCEAN DRIVE AND EMERALD DRIVE IMPASSABLE
DUE TO HIGH WATER
&&
LPAGANOThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:22 PM EDT | Areal Flood Warning | MHX | Beaufort, Carteret, Craven, Duplin, Greene, Jones and 4 more | 6 hr |
| Sep 29, 8:37 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven | 22 min |
| Sep 29, 9:07 PM EDT | River Flood Warning | MHX | Duplin | 7 days |
| Sep 29, 9:07 PM EDT | River Flood Warning | MHX | Greene | 62 hr |
| Sep 29, 9:07 PM EDT | River Flood Warning | MHX | Lenoir | 10 days |
| Sep 29, 9:07 PM EDT | River Flood Warning | MHX | Pitt | 34 hr |
| Sep 29, 9:19 PM EDT | Tornado Warning | MHX | Beaufort | 26 min |
| Sep 29, 10:31 PM EDT | Areal Flood Advisory | MHX | Beaufort, Hyde, Martin, Pamlico, Tyrrell, Washington | 3 hr |
| Sep 29, 11:53 PM EDT | Special Marine Warning | MHX | 37 min | |
| Sep 30, 12:55 AM EDT | Tornado Warning | MHX | Beaufort, Martin, Pitt | 35 min |
| Sep 30, 1:31 AM EDT | Areal Flood Advisory | MHX | Hyde, Tyrrell, Washington | 3 hr |
| Sep 30, 2:00 AM EDT | River Flood Warning | MHX | Jones | 13 hr |
| Sep 30, 2:17 AM EDT | Areal Flood Warning | MHX | Beaufort, Carteret, Craven, Duplin, Greene, Jones and 5 more | 6 hr |
| Sep 30, 2:35 AM EDT | Tornado Warning | MHX | Beaufort, Hyde, Washington | 25 min |
| Sep 30, 4:17 AM EDT | River Flood Warning | MHX | Onslow | 3 days |
| Sep 30, 4:32 AM EDT | Areal Flood Advisory | MHX | Hyde, Pamlico, Tyrrell, Washington | 3 hr |
| Sep 30, 7:07 AM EDT | Tornado Warning | MHX | Martin, Washington | 12 min |
| Sep 30, 7:49 AM EDT | Areal Flood Warning | MHX | Beaufort, Carteret, Craven, Duplin, Greene, Hyde and 8 more | 6 hr |
| Sep 30, 11:36 AM EDT | River Flood Warning | MHX | Craven | 8 days |
| Sep 30, 1:41 PM EDT | Areal Flood Warning | MHX | Beaufort, Carteret, Craven, Duplin, Greene, Jones and 6 more | 6 hr |
| Sep 30, 2:36 PM EDT | River Flood Warning | MHX | Jones | 8 days |
| Sep 30, 6:27 PM EDT | Flash Flood Warning | MHX | Beaufort, Carteret, Craven, Jones, Martin, Onslow and 2 more | 3 hr |
| Sep 30, 7:04 PM EDT | Areal Flood Warning | MHX | Duplin, Greene, Lenoir | 6 hr |
| Sep 30, 7:10 PM EDT | Areal Flood Warning | MHX | Washington | 6 hr |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.